Results 1 to 8 of 8
Like Tree3Likes
  • 1 Post By Ricky71
  • 1 Post By Ricky71
  • 1 Post By Ricky71
Help with coming off xanax?
  1. #1
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default Help with coming off xanax?

    My original post/posts are in the "Need to Talk" forum! I thought I would copy them here because I'm not getting any responses in that fourm to my recent posts regarding help with xanax withdrawal/tapering?

    (Copy of 2nd to last post) - Been off the oxys for over 2 months now, no problems there regarding cravings so that's good. Been on wellbutrin 300mg for about 6 weeks, seems to help with the depression that I was experiencing?
    Here's the problem!!!
    I was taking ativan 1mg for a month or so to help with anxiety and panic attacks during oxy tapering/withdrawal stages. I took it very sparingly as I was told by other members to be very careful with benzodiazepines! Well that usage gradually increased and was also taking it at night to sleep. My primary doctor then prescribed xanax 1mg, 90 pills a month. I've been taking those now for the past 2 months and sometimes took 3-4mg, only at night to sleep. No real need for them otherwise. I wouldn't take them everyday either. I ran out last Thursday and didn't think much of it, I just thought it's gotten out of hand anyway and time to get off! Was sick in bed the whole weekend, figured it was the flu then I started putting 2 and 2 together and thought it could be wd's from the xanax? Went to primary doctor this past Monday, I told him I thought I was having wd's from the xanax and he said he didn't think so? I told him I want off the benzos and he agreed and didn't mention anything more about it, he just sent me on my way with a 3 month follow up visit. So yesterday was the worst day by far, I called my doctor and left a message, no return call? I called the neurologist that put me on my oxy taper and he said I was most likely in withdrawal and needed to go back on the xanax to taper. I figured I had 5 days off the xanax and was through the worst of it but apparently not? I obviously wish I had taken the advice of being careful with the benzos as I was warned more than a few times! But I'm here now asking for help and the best course of action to get off this awful drug as painless as possible? Thanks in advance for any and all responses. God bless us all!

    P.S.
    I am so mad and upset with myself to be in this much agony again and from what I've been reading this is far worse to withdrawal from than the opiates?

    (Copy of last post) - Still need some help here if anybody has some information or knowledge regarding xanax withdrawal? The neurologist that I've seen before put me back on xanax with a taper of taking .5 milligrams a day for 1 week then .25 milligrams for the second week and then done? This seems way too fast and too much of a reduction in dosage from everything that I've researched here and around the internet? Any information or responses are greatly appreciated? God bless us all!
    Ming23 likes this.

  2. #2
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,086

    Default

    Hey Ricky
    Welcome
    Benzos should not be abruptly discontinued. It's a slow taper. Randy can advise you best as he's been thru it. Send him a question. If u still feel ill it might be better to taper off them.
    Hang in there!

  3. #3
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by Ming23 View Post
    Hey Ricky
    Welcome
    Benzos should not be abruptly discontinued. It's a slow taper. Randy can advise you best as he's been thru it. Send him a question. If u still feel ill it might be better to taper off them.
    Hang in there!
    Hi Ming, thanks for the reply. I am back on the xanax after quitting c/t for 5 days. My withdrawal symptoms were getting worse on day 5! I am tapering slowly and hopefully will have success with minimal discomfort? I am well educated on the subject of benzodiazepines now and know just how awful and dangerous these meds can be coming off them! Thanks again. Take care... God bless us all!
    Ming23 likes this.

  4. #4
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,086

    Default

    Quote Originally Posted by Ricky71 View Post
    Hi Ming, thanks for the reply. I am back on the xanax after quitting c/t for 5 days. My withdrawal symptoms were getting worse on day 5! I am tapering slowly and hopefully will have success with minimal discomfort? I am well educated on the subject of benzodiazepines now and know just how awful and dangerous these meds can be coming off them! Thanks again. Take care... God bless us all!
    Hey Ricky
    Send a question to Randy re those benzos if u need the best advice. He knows the way...
    Hang in there!

  5. #5
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by Ming23 View Post
    Hey Ricky
    Send a question to Randy re those benzos if u need the best advice. He knows the way...
    Hang in there!
    Okay, thanks again! God bless us all!

  6. #6
    blazingthetime is offline Junior Member
    Join Date
    Jan 2016
    Posts
    38

    Default

    I remember withdrawing from Xanax and having a seizure. It took about 2-2 1/2 for the seizure to occur after stopping and that 2 weeks was hell. Major insomnia, irritable, feeling like I was gonna go crazy, homicidal and suicidal thoughts.....yeah it can and will get really bad at a high dose like 3-4mg. Benzos especially Xanax should not be taken for sleep, long term anyways. The first few times yes Xanax will knock you out cold, but wit continued use it just works as an anxiolytic, so it will calm you down but not sedate you to the point of Passing out. Technically you could still fall asleep but the dose wil get to an absurd amount in no time e.g. 8mg to fall asleep and high doses like 8 -10mg+ can cause you to have a seziure the very next day you stop taking it. I'm prescribed 2mg bars and I never run out after a few seizures I learned my lesson. I break my bars into as many as 8 pieces (.25mg doses). The prescription last longer and I don't need absurd amounts to reduce my anxiety or fall asleep usually only need .5mg to put me to sleep. If you're taking 4mg at a time I'd reduce the dose by .25mg a week for minimal symptoms and discomfort.

  7. #7
    Join Date
    Mar 2015
    Posts
    79

    Default

    I have a post here I started 18 months ago called 10days off zanex.I was taking .50 of zanex everyday at bedtime for over 3 yrs I just decided I didnt want it anymore it took me between 3 ro 4 weeks to feel back to normal but the biggest turning point came about 2 weeks in where I felt noticeably better.

    I also quit Oxycodone 240 mgs daily for over 10 yrs 3 months before I stopped my zanex.It was a very hard thing to do going through withdrawls of both of them but ver well worth it.

    I ditched my drug dealing dr of 10yrs havnt been back for over 1 1/2 yrs.I am clean and sober now and I cant explain how great it feels to be free.I wake up every morning now not in withdrawl first thing and have to take a dam little pill just to be able to function.

    Hang in there with each passing day Bro you will get feeling better I promise you.

  8. #8
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    blazing - thanks for the post and info. You're description of the hellish withdrawl is spot on, I was actually getting worse on day 5 going c/t! I went back on the xanax and I'm actually doing surprisingly pretty well at a low dose. I've been only taking .5mg/night and the last 3 nights I've only taken .25mg/night! I've kinda just been experimenting to see what the lowest dose is to be stable with little or no withdrawal symptoms? I'm hoping to stay at the .25mg/night for the next week or so and then drop to .125mg/night for a week to 10 days then jump? That's the plan and I'll will make adjustments along the way if I have any issues or need more time? Take care...

    shawn - thanks for posting and sharing you're experience. I've since went back and read your original thread, very inspiring! Congratulations on quitting the oxy and xanax! I am doing pretty good right now on a low dose and will continue to taper, hopefully just another few weeks or so? Be well...

    God bless us all!
    ItsPossible likes this.

Similar Threads

  1. Help with coming off xanax?
    By Ricky71 in forum Benzodiazepine Withdrawal
    Replies: 39
    Last Post: 07-22-2018, 09:57 AM
  2. Pfizer Xanax ->>- Generic Alprazolam Xanax
    By JOHNNY LATS in forum Benzodiazepine Withdrawal
    Replies: 33
    Last Post: 02-05-2017, 11:42 AM
  3. Coming off Xanax/Gerax after roughly 8 years
    By keepthefaithalive in forum Benzodiazepine Withdrawal
    Replies: 9
    Last Post: 06-03-2015, 04:39 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22